Morning all. This is my first post, I've arrived here out of desperation.
I'm a 41 year old woman. I was diagnosed with an overactive thyroid 20 years ago, it took some time and an asthma nurse to spot what was wrong with me - I went for an asthma check and she spotted it just by looking at me. I was in the process of moving area and of course, in turn, changing GP. My new GP was due to retire and told me I have the worst case of an overactive Thyroid that he'd ever seen.
Well I went through a few years of upping & downing on drugs alone and eventually had radio-iodine treatment which didn't work in the long run, so at 25 I hav=d my second dose which did work.
I've been on Thyroxine ever since. As you have probably all experienced, almost evry illness I have is out down to my thyroid (although alopecia areata wasn't initially, until I saw a specialist).
Since that second dose of R.I. I've never been myself, I get depressed, anxious, battle constantly with my weight suffer with alopecia if I'm very stressed or anxious, night sweats, cramp in my feet & ankles, slightly low BP, swollen legs & feet, I struggle in hot weather with both lethargy & swelling feet & hands, constipation, back problems, I feel like a "weakling". I have trouble sleeping and suffer with a sun allergy and other skin problems, foggy brain, I feel like the stupidest person on the earth some days because I can't articulate myself well and forget so much, which in turn makes me angry with myself.
Today I read an article about T3 supplements and lots of peoples experiences of feeling the same way I do, it made me cry with relief but also frustration because I don't think I'll be able to get my GP to take me seriously if I approach him with that information.
I have an annual blood test and the past two years I've been told that they want to consider reducing my 100mcg per day dose of levothyroxine, to which I've protested strongly.
Has anyone get any advise of what I can do to make myself feel better and how to approach my GP? (I haven't seen my Endo for probably 14 years)